Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 240, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Dec 18, 2002, 2:10 AM CST. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2002, 2:10 AM CST (08:10 UTC)
- Expired
- Dec 18, 2002, 2:45 AM CST
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 12:30 PM CST, 13 hours 40 minutes earlier.
Area forecast discussion, Dec 17, 12:30 PM CST, 13 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1230 PM CST TUE DEC 17 2002 WRM FNT LIES ACRS THE ERN OZARKS ATTM WITH FNT JUST N OF FAM-VIH LN. N OF FNT DEWPT CONTS TO PUSH THE TEMP UPWRD WITH FOG STILL PERSISTING ACRS THE STL AREA. FNT WILL CONT TO LIFT NWD TNGT WITH CHALLENGING FCST AHD. TIGHT GRAD FCST BY ETA TNGT WITH BNDRY LYR WIND FCST 30-35 KTS ACRS THE ENTIRE AREA. STRNG H3 JET OVR SRN CA THIS MRNG FCST TO MOVE INTO CNTRL OK BY 12Z WED WITH THE NOSE UP TO STL AREA BY WED EVE AT 120 KTS. AT 12Z WED, ETA IS FCSTG BEST LI OVR NE CRNR OF MO UNDR UPR DVRGC BULLSEYE. IN RESPONSE MODEL FCSTS 850 JET OF 50-60 KTS ACRS THE ENTIRE CWA WITH SGNFNT MSTR CNVGC INTO CNTRL/NE MO BY MIDN. ETA TENDS TO OVRFCST THE WIND, AND AT MIDN THE NGM AND GFS ARE RUNNING 10-20 KTS LWR AT 850. IN THE EXTND PD, THE GFS AND UKMET FM THE 00Z RUN ARE ALMST IDENTICAL AT H5 FOR FRI EVE WITH DEEP TROF FCST FM THE UPR MIDWEST INTO THE SRN PLNS WITH RDG OVR THE GRT BASIN. THE ECMWF FM 16/12Z FOR FRIS MRNG FCST VERY SMLR WITH 500 FEATURES. MIDN UPDATE OF THE GFS FCSTS DEEPR TROF OVR OK BY SAT EVE THAN 00Z RUN. .STL...NONE
Hazardous weather outlook, Dec 17, 4:00 PM CST, 10 hours 10 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036 -041-042-047>052-059>065-072>075-084-085-099-182200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CST TUE DEC 17 2002 THIS OUTLOOK COVERS CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE ENTIRE AREA. A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY NIGHT OVER THE ENTIRE REGION. A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. WARM AND UNSTABLE AIR IS MOVING INTO THE AREA FROM THE SOUTH. THIS WARM AIR NEAR THE SURFACE COMBINED WITH STRONG UPPER LEVEL WINDS AND COLD TEMPERATURES ALOFT WILL PROVIDE AN EVNIRONMENT CAPABLE OF PRODUCING SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER INFORMATION ABOUT POTENTIAL SEVERE WEATHER TONIGHT THROUGH WEDNESDAY NIGHT. CARNEY
In the hours before
Local storm report, Dec 17, 10:21 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 PM CST TUE DEC 17 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM 1W JEFFERSON CITY MO 0.88 INCH HAIL
12/17/02 COLE REPORTED BY COLE COUNTY
SHERIFFS DEPARTMENT.
0930 PM 2W JEFFERSON CITY MO 0.75 INCH HAIL
12/17/02 COLE REPORTED BY SEVERE
WEATHER SPOTTERS.Local storm report, Dec 18, 12:30 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM FORISTELL MO 0.88 INCH HAIL
12/18/02 ST CHARLESLocal storm report, Dec 18, 12:53 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 AM 12N CUBA MO 1.00 INCH HAIL
12/17/02 CRAWFORD HAIL COVERING GROUND.
REPORTED BY PUBLIC.Local storm report, Dec 18, 1:35 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
135 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 AM 4N UNION MO WIND DAMAGE
12/18/02 FRANKLIN POWER LINES DOWN ON HIWAY
47. REPORTED BY
WASHINGTON CITY P.D.
...CORRECTED REPORT FOR
ISSUE DATE...Local storm report, Dec 18, 2:02 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
202 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 AM 2SW COLUMBIA MO 1.75 INCH HAIL
12/18/02 BOONE REPORTED BY COLUMBIA EOC
OCCURRED ON FAR SW SIDE
OF CITY.
0147 AM 2NW COLUMBIA MO 1.00 INCH HAIL
12/18/02 BOONE REPORTED BY STORM SPOTTER
ON NW SIDE OF CITY.The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 9:32 PM CST | Severe Thunderstorm Warning | LSX | 43 min | |
| Dec 17, 9:59 PM CST | Severe Thunderstorm Warning | LSX | 46 min | |
| Dec 17, 10:33 PM CST | Tornado Warning | LSX | Pike | 42 min |
| Dec 17, 10:57 PM CST | Severe Thunderstorm Warning | LSX | 48 min | |
| Dec 17, 11:12 PM CST | Severe Thunderstorm Warning | LSX | 48 min | |
| Dec 17, 11:22 PM CST | Tornado Warning | LSX | Lincoln | 23 min |
| Dec 17, 11:32 PM CST | Severe Thunderstorm Warning | LSX | 43 min | |
| Dec 17, 11:45 PM CST | Severe Thunderstorm Warning | LSX | 30 min | |
| Dec 18, 12:22 AM CST | Severe Thunderstorm Warning | LSX | 23 min | |
| Dec 18, 12:38 AM CST | Severe Thunderstorm Warning | LSX | 37 min | |
| Dec 18, 1:13 AM CST | Severe Thunderstorm Warning | LSX | 32 min | |
| Dec 18, 1:46 AM CST | Severe Thunderstorm Warning | LSX | 29 min | |
| Dec 18, 2:03 AM CST | Severe Thunderstorm Warning | LSX | 27 min | |
| Dec 18, 2:31 AM CST | Severe Thunderstorm Warning | LSX | 29 min | |
| Dec 18, 2:50 AM CST | Severe Thunderstorm Warning | LSX | 25 min | |
| Dec 18, 3:06 AM CST | Severe Thunderstorm Warning | LSX | 24 min | |
| Dec 18, 3:18 AM CST | Severe Thunderstorm Warning | LSX | 42 min | |
| Dec 18, 3:57 AM CST | Severe Thunderstorm Warning | LSX | 48 min | |
| Dec 18, 10:18 AM CST | Severe Thunderstorm Warning | LSX | 27 min | |
| Dec 18, 10:25 AM CST | Severe Thunderstorm Warning | LSX | 50 min | |
| Dec 18, 11:07 AM CST | Severe Thunderstorm Warning | LSX | 23 min | |
| Dec 18, 11:20 AM CST | Flash Flood Warning | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Dec 18, 1:00 PM CST | Severe Thunderstorm Warning | LSX | 45 min | |
| Dec 18, 1:27 PM CST | Severe Thunderstorm Warning | LSX | 48 min | |
| Dec 18, 2:16 PM CST | Severe Thunderstorm Warning | LSX | 44 min | |
| Dec 18, 2:47 PM CST | Severe Thunderstorm Warning | LSX | 43 min | |
| Dec 18, 3:15 PM CST | Severe Thunderstorm Warning | LSX | 45 min | |
| Dec 18, 3:31 PM CST | Severe Thunderstorm Warning | LSX | 44 min | |
| Dec 18, 3:45 PM CST | Severe Thunderstorm Warning | LSX | 45 min | |
| Dec 18, 3:49 PM CST | Tornado Warning | LSX | Pike | 26 min |
| Dec 18, 3:54 PM CST | Tornado Warning | LSX | Pike | 21 min |
| Dec 18, 4:08 PM CST | Severe Thunderstorm Warning | LSX | 22 min | |
| Dec 18, 4:10 PM CST | Severe Thunderstorm Warning | LSX | 35 min | |
| Dec 18, 4:30 PM CST | Severe Thunderstorm Warning | LSX | 45 min | |
| Dec 18, 4:34 PM CST | Tornado Warning | LSX | Franklin, Gasconade | 26 min |
| Dec 18, 4:39 PM CST | Tornado Warning | LSX | Franklin, Gasconade | 21 min |
| Dec 17, 11:50 PM CST | Tornado Warning | LSX | Greene | 40 min |
| Dec 18, 4:47 PM CST | Tornado Warning | LSX | Greene | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.